question-icon

What causes hot sensation on back, chest after taking birth control pill?

default
Posted on Mon, 1 Jun 2015
Question: I have been having strange symptoms for about 3 months now. I stopped taking my birth control pill at the end of Dec 2014. I didn't get a period in XXXXXXX and feb and had my first one in March. after getting my period in March, I started another pill, with less hormones. Since then, I have been feeling hot all over my body. I get burning sensations on my back, and chest, and my head would get hot. I feel hot on the inside but the thermometer never reads anything higher than 98.4.. I have been always getting dizzy, and have been getting burning eyes and burning throat. I have had numerous blood tests done, also chest x ray, ct scan of sinus, abdomen and chest. all clear. I have had a mammography , all clear. I have had endoscopy and they said they found nothing but ulcers in my stomach, and I have had a colonoscopy, found nothing. this is starting to take over me and I have been feeling fatigued as well. I never was a person to feel tired, and now I do. I don't know if getting off this birth control did this, or if there is something else, but I need some answers. I am not sure what doctors are getting paid for if they don't know anything! frustrated!!!! I went to a rheumy who diagnosed me with fibro. I have been having terrible pains on my body as well, like above my chest, and under my armpits! help. please
doctor
Answered by Dr. Soumya (10 hours later)
Brief Answer:
Please restart same birth control pill

Detailed Answer:
Hi,
I understand your concerns about the hot flushing symptom.

Your body is not accepting the new brand of low dose pills you have started. This hot sensation you are describing shows the same. I suggest you get serum FSH blood test done to know if it is high indicating a reason for hot flushes.

If you dont see improvements, I suggest you start on the same brand of pills you stopped in December and see if you find relief. If you find relief, then you need to be tested for blood test to check if you are undergoing premature menopause.


Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
default
Follow up: Dr. Soumya (12 minutes later)
I had blood work done and my levels were all fine according to my Gyno and endo. I def don't want to star pills again as me and my husband will be having kids soon. How long can these flushing feelings and is a hot throat and eyes part of this ?
doctor
Answered by Dr. Soumya (1 hour later)
Brief Answer:
Please stop new pill

Detailed Answer:
Hi,

If you are planning to have kids you should not have started the birth control pills with less hormones in March. Probably you are allergic to the new pill.

Please stop the new pill and see if your symptoms improve as you have all of these have started with starting new pill. Some chemicals in new pill might be causing these symptoms if all blood tests are normal as you say.

Hot throat and eyes also seem to be part of this.

Please stop new pill and see. It might help to reduce these symptoms and also to conceive soon.

Regards,
Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
default
Follow up: Dr. Soumya (6 hours later)
I already stopped the pill about two
Weeks ago. I am not on any pill now. Have you seen this happen before ? I'll upload my blood work soon so you can see It
doctor
Answered by Dr. Soumya (2 hours later)
Brief Answer:
This happens in some women

Detailed Answer:
Hi,

I have seen this happening to some women when they switch over from a particular brand of birth control pill to another brand.

Please attach your blood reports along with this query so that I can have a look at them.

Regards
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Soumya (14 minutes later)
This didn't happen when I switched birth control pills. This happened when I Stopped the one I have been taking for 10 years. I went on the other one to see if it would help me, but it didn't, so I came off that one as well. Now I am pill free. please see blood work attached. I was told I had fibro, and i was wondering if hormones can cause fibromyalgia?
please get back to me .
doctor
Answered by Dr. Soumya (47 minutes later)
Brief Answer:
Pills suppressed fibromyalgia pain all these years

Detailed Answer:
Hi,

Thanks for additional information on fibromyalgia.

Hormones don't cause fibromyalgia. These symptoms you have described could be possible due to fibromyalgia. Actually hormones in pills reduce fibromyalgia pain to some extent. Hence your pills might have reduced pain all these years. Now stopping pills has increased pain.

I saw attached blood test report. They look fine. Your hormones are also good.

You need to look more in the direction of fibromyalgia.

Regards
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Soumya (11 minutes later)
what about the high testosterone levels? Also, what is fibro caused from?
doctor
Answered by Dr. Soumya (13 hours later)
Brief Answer:
Fibromyalgia cause is difficult to identify

Detailed Answer:
Hi,

Causes of fibromyalgia are not yet clear. It could be from variation in hormones to autoimmune causes. There are various possible reasons and are still under research.

Your testosterone levels are not very high to be worried. This is seen in some women with possible polycystic ovaries and is perfectly normal. I dont think it has got anything to do with this.

Let me know if there are any more confusions.

Regards

Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
default
Follow up: Dr. Soumya (6 hours later)
Can my hormones be off even though my blood tests show their not ?
I have two tender spots on my chest above the breasts and a hard time breathing now. these are new symptoms .. is this part of the hormones?
doctor
Answered by Dr. Soumya (3 hours later)
Brief Answer:
These are not due to hormones

Detailed Answer:
Hi,

Your majority of hormones are done and look good. It is unlikely that there is hormonal variation.

The tender spots above breast and breathing difficulty are not part of hormonal variation. These are more likely to be part of fibromyalgia.

I understand the pain you are undergoing. These are most likely to be due to fibromyalgia and not hormones.

Let me know if you have any more doubts.

Regards
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Soumya (28 minutes later)
so my symptoms have nothing to do with hormones being out of balance or not the same as they were while I was on the pill? DO you think I have something more serious going on?
doctor
Answered by Dr. Soumya (27 minutes later)
Brief Answer:
Nothing to do with hormones

Detailed Answer:
Hi,

You are right. I don't think there is anything wrong with hormones. They are as when you were on pills.

This appears to be fibromyalgia but not serious to worry about.

Regards
Above answer was peer-reviewed by : Dr. Neel Kudchadkar
doctor
Answered by
Dr.
Dr. Soumya

OBGYN

Practicing since :2010

Answered : 3093 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes hot sensation on back, chest after taking birth control pill?

Brief Answer: Please restart same birth control pill Detailed Answer: Hi, I understand your concerns about the hot flushing symptom. Your body is not accepting the new brand of low dose pills you have started. This hot sensation you are describing shows the same. I suggest you get serum FSH blood test done to know if it is high indicating a reason for hot flushes. If you dont see improvements, I suggest you start on the same brand of pills you stopped in December and see if you find relief. If you find relief, then you need to be tested for blood test to check if you are undergoing premature menopause.